ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

Reply
 
Thread Tools Display Modes
  #1  
Old 01-18-09, 12:20 AM
ChinchX ChinchX is offline
Member
 

Join Date: Jul 2006
Location: USA
Posts: 32
Thanks: 1
Thanked 11 Times in 5 Posts
ChinchX is on a distinguished road
Unhappy strange/opposite effects with adderall?

maybe someone can shed some light on this or can anyone relate? i have been trying to find an explanation for this for years.

i take the generic IR version of adderall. my normal dose is 10mg, every few hours. it takes a 10mg for it to be effective for me, anything less i can't tell a diff. once the dose kicks in, it works fantastic. the medication does wonders for me.

the problem is... the positive mental effects only last a very short while. they last maybe about 2 hours, then i guess i "crash"?

the weird part is this: when the dose is in my body, everything is normal. hardly any physical effects to notice... BUT... as soon as the primary/mental effects wear off, the physical effects take over: racing heart, palpitations, shallow breathing, poor circulation, chest tightness, muscle tension, etc.

to me, these are all effects OF amphetamines.. and i would expect to experience those when i take the drug, not after it has worn off!

furthermore, if i re-dose... as soon as the next dose kicks in, heart goes back to normal, chest pains go away, everything returns to baseline. then like 3-4 hours after that dose.. bam.. it's back again. if i continue to take doses throughout the day it just gets worse after each wears off.

unfortunately, as of late i feel almost too scared to take it, because i know what happens when it wears off... which really saddens me because this is the only medication i've ever tried that works for me (and i've tried TONS). i hate feeling like i have only the choice of have an unhappy life, or risk serious stuff here.

does this happen to anyone else besides me? where the medication works great for the first few hours with little physical effects, then when it wears off it turns into physical hell where it feels like you're about to OD?

i went 2 years without taking it simply because of this stuff.. it happens regardless of dose, regardless if i have been taking it everyday for weeks or have not taken it in a year.

sorry to have typed so much, but this is very important to me.. i feel this drug is my poison and my cure... and i don't know what to do. any suggestions to prevent/manage this, insights, experiences... all appreciated.
Reply With Quote
The Following User Says Thank You to ChinchX For This Useful Post:
The ADHD Fan (01-20-09)
  #2  
Old 01-19-09, 02:32 PM
dy95's Avatar
dy95 dy95 is offline
ADDvanced Member
 

Join Date: Apr 2008
Location: Georgia
Posts: 139
Thanks: 178
Thanked 89 Times in 50 Posts
dy95 will become famous soon enough
Red face Re: strange/opposite effects with adderall?

Hi, ChinchX,
My experiences are similar but not quite the same. About a week ago, a new doctor prescribed Adderall for ADHD/inattentive. This is my second time trying Adderall. I take 20mg first thing in the morning and 20mg at lunch, to get me thru the day. During my 8 hrs at work, i'm just as productive and motivated as I can be. My mental attitude is also quite good. Later, when I get home from work, the walls cave in. Sometimes, it's like my mind is empty, void of feelings, emotions, desire or interest. But not actually depressed. Other times, such as the past two days, I feel terribly depressed, for no apparent reason whatsoever. I agree with you statement "i hate feeling like i have only the choice of have an unhappy life, or risk serious stuff here.". That really defines it for me! Oh, my Dr also prescribed Clonazepan (to relax my mind) and Seroquel (to sleep at night). I think I'll give the Adderall about one more week. Then I'll call my Dr and see if I can try something else, maybe Vyvanse. Hell, I felt better before taking all these pills! I might end up chucking the pills and learn to deal with how the good Lord made me! I don't know if I've helped, but I sure do sympathize with you! Best of luck in your journey! Peace-

Don
Reply With Quote
The Following User Says Thank You to dy95 For This Useful Post:
The ADHD Fan (01-20-09)
  #3  
Old 01-20-09, 03:52 PM
Stac Stac is offline
Newbie
 

Join Date: Dec 2008
Location: FL
Posts: 5
Thanks: 0
Thanked 1 Time in 1 Post
Stac is on a distinguished road
Re: strange/opposite effects with adderall?

I also just started adderall IR 10mg x2 a day. I feel the same way coming off of it. My chest starts hurting and my legs tense up. I only get fast heartbeats at the end of the day or between doses. WHen I first take it and during the day I feel no side effects. I actually just switched from concerta 18mg. I liked that one better but it would build up in my system and I felt like I was going to have a heart attack by the fith day of taking it. So I also don't know what to do. Adderall doesn't seem to help much with concentration like conerta did. Also Adderall made me a zombie at 5mg. But 10mg I am fine.
Reply With Quote
The Following User Says Thank You to Stac For This Useful Post:
The ADHD Fan (01-20-09)
Sponsored Links
  #4  
Old 01-20-09, 04:32 PM
The ADHD Fan's Avatar
The ADHD Fan The ADHD Fan is offline
Contributor
 

Join Date: Sep 2008
Location: Virginia
Posts: 319
Thanks: 298
Thanked 258 Times in 142 Posts
The ADHD Fan is a glorious beacon of lightThe ADHD Fan is a glorious beacon of lightThe ADHD Fan is a glorious beacon of lightThe ADHD Fan is a glorious beacon of lightThe ADHD Fan is a glorious beacon of light
Re: strange/opposite effects with adderall?

Some meds definitely have a "lag phase", where certain effects or symptoms precede others as opposed to them all occuring at once. Metabolically speaking, it could mean that one step of the pathway of using and clearing the drug may be somewhat more delayed in your system than in most other people. Based on one's genetic makeup, certain enzymes which breakdown and clear the drugs are more or less active (there is actually quite a bit of variation among individuals for this). I wonder if your system just simply produces a more "slow-acting" form of one of the enzymes in the adderall breakdown process, and that it stays in your system slightly longer, leading to a prolonged series of physical effects.

Many of these enzymes are also feedback-initiated, meaning that they are dependent on the actual concentration of what they are metabolizing or the finished products of metabolism. When you take a "fresh" dose, this feedback-based system can change, and the "mental" effects can over-rule the physical ones.

Of course, this is just a hypothetical guess, but to see a sort of "lag" phase for certain symptoms is a relatively common occurrence with stimulant medications for ADHD. Feel free to comment/modify this, anyone.
__________________
My blog on all things ADHD!
http://adhd-treatment-options.blogspot.com
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall side effect question sywi Adderall 110 10-21-16 01:43 PM
not seeing effects of adderall XR yellowjacket24 Adderall 2 12-09-08 09:53 PM
An Article about Adderall MillenniumMan Adderall 44 10-20-08 02:44 AM
Adderall FACTS from the Manufacturer. lynx Adderall 0 01-16-05 03:42 PM
Adderall Side Effects osustudent Adderall 15 11-30-04 07:40 PM


All times are GMT -4. The time now is 09:07 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums